Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Goodland, KS

April 29, 2012Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 29, 2012, 7:33 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2012, 7:33 PM MDT (01:33 UTC)
Expired
Apr 29, 2012, 8:30 PM MDT
In force
57 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 73 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS53 KGLD 300133
SVRGLD
COC017-063-300230-
/O.NEW.KGLD.SV.W.0018.120430T0133Z-120430T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 830 PM MDT

* AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF STRATTON...AND WAS MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CHEYENNE AND SOUTHERN KIT CARSON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3910 10227 3894 10243 3911 10276 3926 10263
TIME...MOT...LOC 0133Z 305DEG 11KT 3913 10259
WIND...HAIL 60MPH 1.00IN
$$

FS/SCHAFFER
2 follow-up statements
508 
WWUS53 KGLD 300158
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SUN APR 29 2012

COC017-063-300230-
/O.CON.KGLD.SV.W.0018.000000T0000Z-120430T0230Z/
CHEYENNE CO-KIT CARSON CO-
758 PM MDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 830 PM MDT...

AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTH OF STRATTON...AND WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN CHEYENNE AND SOUTHERN KIT
  CARSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3907 10267 3923 10257 3910 10227 3894 10243
TIME...MOT...LOC 0157Z 313DEG 11KT 3911 10252
WIND...HAIL 60MPH 1.00IN
$$

FS/SCHAFFER
509 
WWUS53 KGLD 300230
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
830 PM MDT SUN APR 29 2012

COC017-063-300240-
/O.EXP.KGLD.SV.W.0018.000000T0000Z-120430T0230Z/
CHEYENNE CO-KIT CARSON CO-
830 PM MDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIT CARSON AND
NORTH CENTRAL CHEYENNE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3907 10267 3923 10257 3910 10227 3894 10243
TIME...MOT...LOC 0230Z 313DEG 11KT 3904 10242
$$

FS/SCHAFFER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:14 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 29, 6:14 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SUN APR 29 2012

.SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 1230 PM MDT SUN APR 29 2012

INITIAL SHORT WAVE TROUGH RESPONSIBLE FOR THIS MORNING SHOWERS AS
EXITED CWA AS PER WATER VAPOR IMAGERY WITH PLENTY OF CLEARING
OCCURRING BEHIND IT...WHICH SHOULD ALLOW FOR A FEW HOURS OF
HEATING/DESTABILIZATION TO OCCUR IN ADVANCE OF NEXT PV ANOMALY
MOVING INTO THE AREA LATER THIS AFTERNOON. HAVE SOME CONCERNS THAT
SFC TDS APPEAR TO BE DRIER THAN OPERATIONAL MODELS EXPECTING
RESULTING IN HIGHER CONVECTIVE TEMPS AND CINH VALUES. WHILE NEAR
TERM MODELS CONTINUE TO INITIATE CONVECTION IN THE NEXT FEW
HOURS...BUT WITH SUBSIDENCE BEHIND INITIAL WAVE AND DRIER BOUNDARY
LAYER THINK DELAYING POPS UNTIL LATE AFTERNOON IN ORDER.

EXPECT CONVECTION TO INITIATE ALONG DEVELOPING WARM FRONT ACROSS
SOUTHERN CWA WHERE CONVERGENCE AND INSTABILITY WILL BE MAXIMIZED.
THE EXACT PLACEMENT OF THIS FRONT REMAINS IN QUESTION AS SFC OBS
NOT REALLY SHOWING MUCH OF A RESPONSE TO NEXT SYSTEM YET...BUT
WITH LATEST PRESSURE FALLS ANALYSIS WOULD NOT BE SURPRISED THAT IT
ENDS UP A BIT FARTHER NORTH THAN PREVIOUSLY EXPECTED. WITH EAST
SOUTHEASTERLY WINDS AT THE SFC AND STRONG AND 40 KTS OF WESTERLY
FLOW ALOFT...LONG AND FAIRLY STRAIGHT HODOGRAPHS SUPPORT
ORGANIZED STORMS/SUPERCELLS AND WITH LCLS HIGHER THAN PREVIOUSLY
EXPECTED THINK MOST LIKELY THREAT WILL BE LARGE HAIL. TOUGH TO
REALLY PICK OUT A A LOT OF UPPER LEVEL SUPPORT OVERNIGHT GIVEN
POSITION OF H3 JET AND SHORT WAVE RIDGING BEHIND LATE AFTERNOON
S/W TROUGH BUT MODELS GENERALLY AGREE THAT H85-H7 WAA INCREASES
THROUGH THE EVENING HOURS WITH SUFFICIENT MOISTENING AND
DESTABILIZATION TO SUPPORT SHOWERS AND STORMS THROUGH THE NIGHT.
SOME OF THE MORE AGGRESSIVE MUCAPE FORECASTS SUGGEST A HAIL THREAT
THROUGH THE NIGHT AND WITH SREF MUCAPES CLUSTERING AROUND 1000
J/KG OF CAPE CANNOT RULE THAT OUT. WHILE THERE DOES APPEAR TO BE
PLENTY OF SUPPORT FOR PRECIPITATION WITH AVAILABLE DATA...THE LACK
OF UPPER LEVEL SUPPORT AND CURRENT MODELS OVER FORECASTING SFC
MOISTURE LOWERS CONFIDENCE TO THE POINT WHERE DO NOT THING GOING
ABOVE SCATTERED COVERAGE IS WARRANTED AT THIS MOMENT..AND WILL
GENERALLY FOCUS POPS WHERE ENSEMBLE PROBABILITIES ARE MAXIMIZED
BUT MAY HAVE TO SHIFT THESE NORTH SHOULD A FARTHER NORTH FRONTAL
POSITION MATERIALIZE.

IN ADDITION TO POTENTIAL FOR THUNDERSTORMS...STRONG AGREEMENT THAT
SFC TDS WILL INCREASE THROUGH THE NIGHT WITH A WEAK UPSLOPE
COMPONENT IN THE SFC FLOW. POTENTIAL FOR FOG LOOKS GOOD...WITH
SREF INDICATING HIGH PROBABILITIES OF VISIBILITIES LESS THAN 3
MILES. COULD POTENTIALLY SEE A LARGE AREA OF DENSE FOG...BUT WITH
THUNDERSTORMS LIKELY LIMITING FOG COVERAGE AND DURATION AS THEY
MOVE ACROSS THE AREA...PLAN ON HOLDING OFF ANY KIND OF HIGHLIGHT
AND TEMPERING COVERAGE A BIT.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 225 PM MDT SUN APR 29 2012

MONDAY-MONDAY NIGHT...FIRST SHORTWAVE TROUGH SHIFTS NORTH AND EAST
OF THE AREA...WITH SHOWERS TAPERING BY MIDDAY MONDAY. A DRYLINE WILL
BEGIN TO MOVE EAST AHEAD OF THE NEXT APPROACHING SHORTWAVE TROUGH
MONDAY AFTERNOON. HIGH TD VALUES ARE ADVISED BY MOST GUIDANCE ACROSS
OUR EASTERN CWA...WITH GOOD INSTABILITY. NAM ALSO SHOWS FAVORABLE
SHEAR PROFILES FOR DISCRETE SUPERCELL DEVELOPMENT EAST OF THIS
DRYLINE IN THE AFTERNOON/EARLY EVENING. IM LESS CERTAIN ABOUT HOW
MUCH LARGE SCALE ASCENT WILL BE IN PLACE ACROSS EASTERN
LOCATIONS...WITH SUBSIDENCE IN THE WAKE OF DEPARTING SHORTWAVE
POSSIBLY LIMITING CONVECTIVE INITIATION UNTIL ALMOST 00Z. FOR NOW I
KEPT A DECREASING TREND IN POPS THROUGH MIDDAY...WITH INCREASING
CHANCES BY AROUND 00Z. BY MONDAY EVENING LARGE SCALE ASCENT/MID
LEVEL MOISTURE AXIS SHIFT WELL EAST OF THE CWA...WITH SUBSIDENCE
BUILDING BACK OVERHEAD...SO I LEFT THE FORECAST DRY AFTER MIDNIGHT.
SURFACE TD REMAIN HIGH ACROSS THE CWA AS DRY LINE MOVES EAST MONDAY
NIGHT...SO CONDITIONS WILL BE PRIMED FOR FOG DEVELOPMENT. QUESTION
WILL BE WHETHER OVERNIGHT WINDS DECREASE ENOUGH. FOR NOW I LEFT FOG
MENTION IN PLACE MONDAY NIGHT...WITH BEST FOG COVERAGE ACROSS THE
NORTHEAST.

TUESDAY-SUNDAY...ECMWF/GFS BOTH SHOW H5 RIDGE DEVELOPING BY LATE
NEXT WEEK ACROSS THE SOUTHERN CONUS...SHIFTING WEST TOWARDS THE
CENTRAL PLAINS. OUR CWA REMAINS IN W/SW FLOW THROUGH THESE
PERIODS...SO WE WILL CONTINUE TO FACE THE SAME PROBLEM OF TIMING OUT
WEAK SHORTWAVE TROUGHS. FOR NOW THURSDAY NIGHT AND FRIDAY ARE THE
ONLY PERIODS THAT I KEPT DRY FOR THE ENTIRE CWA...AND EVEN THEN
THERE HAVE BEEN SEVERAL PAST RUNS SHOWING SMALL CHANCES OVER PARTS
OF THE CWA THOSE DAYS. IN ANY CASE THIS PATTERN IS GOING TO BE
UNSETTLED...WITH ABOVE NORMAL TEMPERATURES AND SPORADIC
THUNDERSTORM CHANCES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 601 PM MDT SUN APR 29 2012

VFR TO LIFR CONDITIONS ARE FORECAST FOR THE 0Z TAFS. CURRENT RADAR
SHOWS THUNDERSTORMS SOUTH OF INTERSTATE 70 MOVING TO THE EAST.
LATEST GUIDANCE PLACES THE BEST FORCING OVER THOSE AREAS...SO
BELIEVE THUNDERSTORMS SHOULD STAY NEAR TO SOUTH OF KGLD THIS
EVENING THEN MOVE NEAR THE SITE AFTER 6Z. POINT SOUNDINGS FOR KMCK
DO SHOW THE ENVIRONMENT SATURATING DURING THE OVERNIGHT
HOURS...HOWEVER WITH BETTER FORCING AND INSTABILITY FURTHER SOUTH
WILL HOLD OFF PLACING A MENTION OF TS IN THE KMCK TAF FOR NOW.

DURING THE OVERNIGHT HOURS THE LOW LEVELS SATURATE AS HIGHER DEW
POINTS FURTHER EAST ARE ADVECTED INTO THE AREA. CURRENTLY AM
THINKING THE VISIBILITIES WILL BEGIN TO DECREASE AROUND 6Z...WITH
THE LOWEST VISIBILITIES DURING THE OVERNIGHT/EARLY MORNING HOURS.
AM FAIRLY CONFIDENT KMCK WILL HAVE VISIBILITIES OF LESS THAN A
MILE...BUT AM NOT AS SURE FOR KGLD AS MODELS PLACE THE LOW VISIBILITIES
TO EITHER THE NORTH OR EAST. VISIBILITIES WILL IMPROVE DURING THE
MID MORNING HOURS AS TEMPERATURES WARM.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...DR
AVIATION...JTL
Hazardous weather outlook, Apr 29, 10:47 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT SUN APR 29 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301545-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1047 AM MDT SUN APR 29 2012 /1147 AM CDT SUN APR 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS...MAINLY SOUTH AND WEST OF A BENKELMAN TO GOVE LINE. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. A SMALL THREAT
FOR TORNADOES EXISTS...MAINLY IN THE LATE AFTERNOON AND EARLY
EVENING HOURS.

THESE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE
REMAINDER OF THE TRI-STATE AREA THROUGH THE OVERNIGHT WITH THREAT
TRANSITIONING TO LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE FROM
MONDAY THROUGH THURSDAY. A FEW SEVERE STORMS ARE POSSIBLE MONDAY
AND TUESDAY...MAINLY ACROSS THE EASTERN HALF OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT).

JRM

In the hours before

Special weather statement, Apr 29, 3:33 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT SUN APR 29 2012

COZ090-NEZ079-292200-
DUNDY-YUMA COUNTY-
333 PM MDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAIRD...MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4029 10175 4006 10175 4005 10219 4023 10217
TIME...MOT...LOC 2133Z 279DEG 7KT 4013 10206

STASSER
Special weather statement, Apr 29, 5:10 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM CDT SUN APR 29 2012

KSZ014-028-292345-
LOGAN-THOMAS-
610 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONUMENT...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3904 10117 3905 10117 3921 10111 3917 10075
      3913 10076 3913 10081 3900 10081 3895 10084
TIME...MOT...LOC 2310Z 286DEG 17KT 3910 10102

FS/SCHAFFER
Local storm report, Apr 29, 5:16 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             4 W OAKLEY              39.13N 100.93W
04/29/2012  E0.50 INCH       LOGAN              KS   CO-OP OBSERVER

&&

FS
Special weather statement, Apr 29, 5:37 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM CDT SUN APR 29 2012

KSZ028-029-300000-
GOVE-LOGAN-
637 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKLEY...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3900 10097 3914 10090 3914 10086 3911 10054
      3889 10064
TIME...MOT...LOC 2337Z 289DEG 20KT 3906 10082

FS/SCHAFFER
Special weather statement, Apr 29, 7:23 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SUN APR 29 2012

COZ091-300200-
KIT CARSON COUNTY-
723 PM MDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF STRATTON...MOVING EAST AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3929 10220 3906 10221 3909 10273 3927 10267
TIME...MOT...LOC 0124Z 273DEG 11KT 3917 10261

STASSER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:23 PM MDTSpecial Weather StatementGLDKit Carson37 min
Apr 29, 9:31 PM MDTSpecial Weather StatementGLDYuma29 min
Apr 29, 9:43 PM MDTSevere Thunderstorm WarningGLDYuma42 min
Apr 30, 6:30 AM MDTDense Fog AdvisoryGLDCheyenne, Kit Carson3 hr
Apr 30, 3:09 PM MDTFire Weather WatchGLDCheyenne, Kit Carson12 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.